Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What causes weakness and increase in BP after taking Pentids and O Oxoflaxin for fever?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Sir, I had viral fever and joint pain that started about four months back. just one month back a doctor prescribed me some antibiotics like pentids 400 and oxoflaxin for two months, now i had taken the medicine for one month but I am feeling very week some times and lack of energy. My Blood pressure shows slight increase only. Now what should I do.
Posted Thu, 30 Jan 2014 in Medicines and Side Effects
Answered by Dr. Deepak Kishore Kaltari 55 minutes later
Brief Answer: Antibiotics can be discontinued Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day Dear XXXX, Wishing you a very Happy New Year 2014 Its quite common to experience persistent residual symptoms like pain in legs and joint after Chikengunya, even though clinical cure has been achieved. As your symptoms are much better, you have no fever or other signs of infection, Antibiotic use can be discontinued. Post Chickengunya , its impotant to follow these advises for better quality of life 1. Ensure sufficient intake of water: 2-3 liter a day 2. Consume high fiber diet: 2 servings of vegetable salad and 2 servings of fruit a day will ensure sufficient intake of fibre and vitamin 3. Start multivitamin and calcium supplements. 4. Rule out existing anemia by getting hemoglobin level done, if its low , hematinics are advisable. As you have mentioned you developed hypertension, what is the blood pressure? was it high on single occasion or done on multiple occasion. Slight rise of blood pressure is seen in some patients following infection(chickengunya). I would suggest you to repeat blood pressure measurement , if its high then you need to get certain baseline investigation following which antihypertensives have to be started. Good rest, Good Nutrition, good sleep are very important in post infective convalescent phase. In case you need any further assistance , will be glad to assist you. Do get back to me if you need any further guidance Best Regards Dr Deepak K K MBBS,MS,MCH Consultant Surgeon
Above answer was peer-reviewed by
Follow-up: What causes weakness and increase in BP after taking Pentids and O Oxoflaxin for fever? 7 days later
Sir, Actually I informed that the swelling in my legs have almost subsided, I meant to say that the swelling in my leg had not subsided completely i.e. there is a slight swelling in my leg. When I press the leg with my fingers, there is an impression of my finger in the leg affected although it is better than before. Let me indicate the medicines prescribed to me by the Orthopedic Surgeon. Started medication on date:06.12.03 1. T. Pironex - 1 0 0 2. T. Acimol - 0 0 1 3. T. Pantakool - 1 0 1 (Before food) (Sl.1 to 3 for 20 days) 4. T. Calciful - 1 0 0 (3 months) Got reports for CRP etc. on 07.12.13 CRP +ve Medications prescribed- 1. T.Ridslon 5mg 1 0 0 (20 days) 2. T.Pentids 400 0 1 0 (2 months) 3. T.Oflokeen 400 mg 0 0 1 (30 days) My blood pressure on 01.01.14 was 130/90 and on 03.01.14 it was 140/70. ( I took the measurement when i was not feeling well) Now, since two weeks as i alreay informed you i was feeling week, very uncomfortable. I again went to a Dr. on 4.01.14 and he prescribed me some vitamin supplements like Multivitamin with L lysine syrup and vertistar md-5 tab. He told me that I discontinue T Oflokeen 400 mg and may continue T Pentids for next 3 to 4 months. Should I continue the antibiotic-Pentids 400 which I have to take for another one month. I have to take another medicine Calciful 400 for next 2 months also. All other medicines have been stopped after completing the course. What should I do to cure the swelling in my legs and mitigate the side effects of Antibiotics (I have no joint pain). Can you prescribe me some medication please. May I have this opportunity to obtain from you exemplary knowledge on some conditions that I query: 1. Is is possible that chikenguniya fever can affect a patient for 3-4 months. 2. Is there any other medicine to mitigate the side effects of antibiotics. 3. How long will the side effects of antibiotic be experienced after discontinuing it. 4. What is the role of drinking water when taking antibiotics. 5. Why does swelling occur in my legs. I eagerly await your reply as specialist medical advise is not available in my place. Kindly advise promptly. Thanking you with regards Girish XXXXXXX
Answered by Dr. Deepak Kishore Kaltari 1 hour later
Brief Answer: Long term antibiotics not advisable Detailed Answer: Hi Namaskar Dear XXXX, In my clinical practice, i do not recommend long term use of antibiotic in the absence of documented or clinically obvious bacterial infection. Individual opinion may vary. The Swelling over the legs, are self limiting and do not require specific treatment. The Oedema occurs because of persistent increased vascular permeability, causing accumulation of fluids in the tissues. It usually regresses over period of time, ranging from 6 weeks to 6 months. In the absence of pain it should not be of much concern. I would suggest the following for the same 1. Keep legs elevated by placing pillow under the legs while sleeping 2. Massaging with coconut oil gently. Coming to your other queries, lets discuss them 1. The viral recovery occurs early, that is clearing of virus from the body. But the symptoms like joint pain, swelling, fever may persists for long time , ranging from 6 weeks to 6 months. 2. Probiotics may be beneficial to mitigate the side effects of antibiotics, by preventing super infection due to antibiotic selected bacterial proliferation( Long term use of bacteria, will also affect the normal helpful commensal bacteria present in gastrointestinal tract and select resistant strains of bacteria) 3. Side effects due to antibiotic may last for weeks especially if they have been used for vey long period. Antibiotic associated diarrhoea is the commenest side effect. 4. If the antibiotic is taken with plain water it may cause gastritis especially if taken on empty stomach 5. Cause of swelling i have described already. I would assure you that taking sufficient rest, maintaining good hydration , nutrition, nutritional supplements( Calciful is Vitamin D3 and may be helpful in improving some of the symptoms. Rest be assured there is no cause for concern. I shall be available anytime you need any advise, i do understand the difficult situation you are facing. Do write directly to me anytime you need any assistance. Take Care Brother Wishing you a happy and healthy life Take Care Best Regards Dr Deepak
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor